MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a tip detachment occurred.A 14f isleeve introducer sheath was used during a transcatheter aortic valve replacement (tavr) procedure.The 14f isleeve introducer sheath was placed in the mildly calcified, mildly stenotic, and mildly tortuous femoral artery.An acurate prime delivery system with a loaded 23mm acurate prime valve was advanced.The 23mm acurate prime valve was successfully implanted.The operator reintroduced the 14 isleeve introducer sheath dilator, the non-boston scientific (bsc) suture-mediated closure device was closed, and the 14f isleeve introducer sheath was removed.Upon removal from the patient it was discovered a tip fragment of the 14f isleeve introducer sheath had detached and remained in the patient anatomy.Contrast assessment confirmed the tip fragment was in the patient's leg near the femoral puncture site.The decision was made to leave the tip fragment in place.Additional doppler imaging performed one (1) day post index procedure confirmed the tip fragment was extra-vascular.The physician suspected the 14f isleeve introducer sheath tip detachment was caused by the non-bsc closure device.The patient recovered and was discharged one (1) day post index procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6 component codes updated.H6 evaluation method codes updated.H6 evaluation result codes updated.H6 evaluation conclusion codes updated.Device analysis: the 14f isleeve introducer sheath was returned and analyzed by a bsc quality technician.The 14f isleeve introducer sheath was returned with the dilator completely inside the sheath up to the hub with the tip of the dilator protruding out of the tip of the 14f isleeve introducer sheath.The 14f isleeve introducer sheath was visually and microscopically analyzed.Visual analysis identified numerous kinks on the sheath.Two (2) of the three (3) expansion seams were expanded with the tip split at one of the seams.The expanded seams and tip split occurred along the seam lines, which is expected during use of the device as the seams and tip are designed to expand with use to allow passage of a delivery system and/or balloon catheter.This anticipated seam expansion and tip split are not considered damage to the device.The 14f isleeve introducer sheath tip was torn at the transition of sheath to tip and a portion of the tip was detached.The detached portion was not returned with the device.One photograph was provided to assist in the investigation and was reviewed by a bsc quality technician.The photograph showed a portion of the distal end of the 14f isleeve introducer sheath with one of the seams expanded and the tip split and expanded.Based on the provided photograph, it was not able to be determined if a portion of the tip was detached as the tip was already split and expanded.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key21510384
Report Number2124215-2025-12114
Device Sequence Number18147925
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034241911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer05/02/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown